Wisconsin, 2016Damaging Winds in Wisconsin, July 21, 2016
July 21, 2016 · NWS MPX · 5 events in 3 counties and zones
A complex of thunderstorms that bowed out across central and northern Minnesota, moved east-southeast across northwest and west central Wisconsin during the morning of Sunday, July 21st. An outflow boundary was generated with the intense thunderstorms and produced numerous uprooted and blown down trees across west central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of thunderstorms that bowed out across central and northern Minnesota, moved east-southeast across northwest and west central Wisconsin during the morning of Sunday, July 21st. An outflow boundary was generated with the intense thunderstorms and produced numerous uprooted and blown down trees across west central Wisconsin. The most concentrated area of damage occurred around Rice Lake where structural damage occurred to trailers.
As the storms continued to move eastward, sporadic tree damage occurred across mainly northern Chippewa County, where the local sheriff's office recorded 22 individual tree damage calls.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 20, 10:09 PM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Jul 20, 10:09 PM CST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1109 PM CDT WED JUL 20 2016
.UPDATE...For 06z aviation discussion below
&&
.SHORT TERM...(This evening through Thursday)
Issued at 320 PM CDT Wed Jul 20 2016
It's hot! Temperatures this afternoon have risen into the upper
80s to mid 90s area wide, but dew points have been the main story
today. Those have ranged from the low 70s to lower 80s making for
heat indices up to 110 degrees at some locations in Minnesota. Low
clouds have finally dissipated as dew point depressions have
risen. Expecting mainly clear skies through Thursday morning.
There is an outside chance of a few storms north of I-94 and east
of I-35 later tonight as a short wave tracks across northern
Minnesota, but 700 mb temps are +13 to +15C so there is a very
good chance we'll remain capped. The CAMs seem to concur.
The cold front will begin to sink south into central Minnesota
Thursday afternoon. This is important for three reasons. One, the
thermal ridge aloft just preceding the front will be directly
overhead tomorrow afternoon during peak heating. 925 mb temps of
+30C would normally support highs in the lower 100s, which is
what occurred the last time we hit 100+ in 2012. Two, dew point
pooling should also occur ahead of the front. It is unclear how
much this will affect temperatures. Dew points will drop behind
the front while the thermal ridge remains in place, so it is
conceivable temperatures will actually warm a bit more behind it
across west central to northeast Minnesota, similar to what the
GFS is showing with its 103 degree temp at St. Cloud. And three,
the front would provide a focus for storm development. It's
possible a storm or two may fire along it across the far north,
but unlikely elsewhere with +15C temps at 700 mb.
Wouldn't be surprised if a couple locations did hit 100,
especially in the metro, but the possibility of high clouds and
dew point pooling should keep temps in the mid to upper 90s.
It's kind of a moot point anyway with heat index values in the
105 to 115 degree range. An Excessive Heat Warning is in effect
for the whole CWA Thursday.
.LONG TERM...(Thursday night through Wednesday)
Issued at 320 PM CDT Wed Jul 20 2016
The long term concerns remain thunder threat Thursday night and
residual heat for Friday. Then the continuation of fairly zonal
type flow pattern/active weather across the area.
The atmosphere appears to be capped as the thermal ridge drops
south over the region with the front. Will continue the slight
chance pops over the far east and south portion of the area...on
the edge of this cap as it drops south. This will leave much of
the area dry Thursday night with the fropa. Instability and deep
layer shear will be strong enough for at least strong storms if
the should develop.
The cool front will sag into northern Iowa by 12z Friday with
somewhat drier dewpoints dropping into at least the northern cwa.
We did trim the heat headlines for Friday...confining them to
about the southern half of the area as heat indices drop back
through the mid/upper 90s. This may have to be trimmed further if
current lower dewpoint trends continue.
The next significant threat of showers and storms moves in later
friday night and lingers through Saturday night as we see return
flow/waa thunder moving in later Friday night and the upper
trough/front moving through the area Saturday/Saturday night.
Models in good agreement with this overall pattern...so we will
continue with the likely chances spreading west to east during
this period. The severe weather threat will remain as
well...associated with the fropa. Heavy rainfall is also a good
likelihood considering high PW's working ahead of the front.
Drier conditions are expected Sunday into Monday night before the
approach of the next system toward midweek next week.
Temperatures should continue to trend above normal through this
forecast period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1110 PM CDT Wed Jul 20 2016
Keeping a close eye on the potential for thunderstorms overnight.
Have tweaked the area for thunderstorm chances a bit farther south
overnight, but still banking on the mid level cap to suppress
activity from expanding as far south as KMSP. Still expect KRNH
and KEAU to have a slightly better chance due to their proximity
on the edge of the mid level CAP, so have included Prob30 chances
for 10z-13z Thu. Have also included a mention of MVFR cigs, given
the deck of clouds circa 2KFT that developed from central MN into
central WI. Sct-bkn mid/high clouds are expected to prevail
Thursday as the heat builds. Southeast winds 7-10 kts shift to
south then southwest on Thursday.
KMSP...
As mentioned above, currently anticipate the area of SHRA/TS to
stay north/east of the site, but it is a low confidence forecast.
MVFR bkn layer will fleet in and out of KMSP overnight as well.
/OUTLOOK FOR KMSP/
Thu...VFR. Wind SSW at 5-10kts.
Fri...VFR. Chc -TSRA late. Wind SE 5 kt.
Sat...VFR. Chc -TSRA late. Wind S-SE 5-10 kt.
&&
.MPX Watches/Warnings/Advisories...
WI...Excessive Heat Warning until 7 PM CDT Friday for WIZ024-026.
Excessive Heat Warning from noon to 10 PM CDT Thursday for
WIZ014>016-023-025-027-028.
MN...Excessive Heat Warning until 7 PM CDT Friday for MNZ054-056-
060>070-073>078-082>085-091>093.
Excessive Heat Warning until 10 PM CDT Thursday for MNZ041>045-
047>053-055-057>059.
&&
Thu...VFR. Wind SSW at 5-10kts.
Fri...VFR. Chc -TSRA late. Wind SE 5 kt.
Sat...VFR. Chc -TSRA late. Wind S-SE 5-10 kt.
SHORT TERM...BORGHOFF
LONG TERM...DWE
AVIATION...LSHazardous weather outlook, Jul 20, 12:28 PM CST, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
128 PM CDT WED JUL 20 2016
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
128 PM CDT WED JUL 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT WAVE WILL BEGIN TO UNFOLD TODAY WITH AFTERNOON HEAT
INDICES FROM 100 TO 110 DEGREES. THE RISK FOR HEAT ILLNESS WILL
INCREASE FOR THOSE OUTDOORS FOR PROLONGED PERIODS OF TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DANGEROUS HEAT WILL CONTINUE ON THURSDAY AND LAST INTO FRIDAY
WITH AFTERNOON HEAT INDICES FROM 100 TO 110 DEGREES.
THERE ARE CHANCES FOR A FEW THUNDERSTORMS ON THURSDAY ACROSS
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE THREAT FOR
SEVERE WEATHER IS LOW AT THIS TIME.
MORE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE PLANNING AREA
FRIDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE
AS WELL AS CONTAIN HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 21, 2:16 AM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 AM CDT THU JUL 21 2016
MNZ044-045-049-051>053-055-057>063-066-068-WIZ014-210900-
ANOKA-MILLE
LACS-CHISAGO-CARVER-STEARNS-WRIGHT-SWIFT-SHERBURNE-ISANTI-MEEKER-
WASHINGTON-HENNEPIN-MCLEOD-KANABEC-KANDIYOHI-RAMSEY-POLK-
316 AM CDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CARVER...
ANOKA...CHISAGO...SOUTHEASTERN STEARNS...NORTHERN MCLEOD...
NORTHWESTERN WASHINGTON...NORTHERN HENNEPIN...SHERBURNE...WRIGHT...
MEEKER...NORTHEASTERN SWIFT...ISANTI...SOUTHERN KANABEC...
SOUTHEASTERN MILLE LACS...KANDIYOHI...NORTHWESTERN RAMSEY AND
NORTHERN POLK COUNTIES...
AT 316 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM QUAMBA TO NEAR SHERBURNE NATIONAL
WILDLIFE REFUGE TO WATKINS TO NEAR SWIFT FALLS. MOVEMENT WAS
SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...WILLMAR...BUFFALO...CAMBRIDGE...BROOKLYN PARK...
PLYMOUTH...MAPLE GROVE...COON RAPIDS...BLAINE...ANDOVER...
BROOKLYN CENTER AND FRIDLEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4598 9313 4573 9314 4573 9285 4564 9288
4564 9257 4565 9253 4573 9252 4563 9229
4513 9302 4494 9363 4493 9486 4539 9563
4532 9448 4556 9376 4559 9376 4600 9317
TIME...MOT...LOC 0816Z 306DEG 45KT 4592 9318 4549 9379 4529 9441 4535
9546
SPDSpecial weather statement, Jul 21, 2:39 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 AM CDT THU JUL 21 2016
MNZ051>053-057>063-065>070-WIZ014-023-210945-
ANOKA-CHISAGO-CARVER-DAKOTA-WRIGHT-SHERBURNE-ISANTI-SCOTT-MEEKER-
SIBLEY-WASHINGTON-RENVILLE-HENNEPIN-MCLEOD-KANDIYOHI-RAMSEY-ST.
CROIX-POLK-
339 AM CDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARVER...NORTHWESTERN
DAKOTA...ANOKA...CHISAGO...MCLEOD...WASHINGTON...HENNEPIN...
SOUTHEASTERN SHERBURNE...SIBLEY...WRIGHT...SOUTHERN MEEKER...SCOTT...
SOUTHEASTERN ISANTI...EASTERN RENVILLE...SOUTHEASTERN KANDIYOHI...
RAMSEY...NORTHWESTERN ST. CROIX AND CENTRAL POLK COUNTIES...
AT 338 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ROCK CREEK TO NEAR BETHEL TO NEAR
HOWARD LAKE TO NEAR BLOMKEST. MOVEMENT WAS SOUTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...ST. PAUL...BUFFALO...HUTCHINSON...CAMBRIDGE...
BLOOMINGTON...BROOKLYN PARK...PLYMOUTH...EAGAN...WOODBURY...
MAPLE GROVE AND COON RAPIDS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 163.
INTERSTATE 35 BETWEEN MILE MARKERS 84 AND 88.
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 195 AND 258.
LAT...LON 4564 9288 4565 9253 4571 9252 4554 9222
4488 9282 4456 9353 4455 9391 4452 9389
4445 9464 4494 9513 4514 9408 4549 9338
4574 9308 4573 9285
TIME...MOT...LOC 0838Z 325DEG 47KT 4579 9289 4543 9333 4509 9403 4490
9498
SPDSpecial weather statement, Jul 21, 2:47 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 AM CDT THU JUL 21 2016
MNZ041-210930-
DOUGLAS-
347 AM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT DOUGLAS COUNTY...
AT 347 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ERDAHL...OR 21
MILES WEST OF ALEXANDRIA...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
EVANSVILLE AROUND 355 AM CDT.
BRANDON AROUND 400 AM CDT.
CARLOS AROUND 425 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GARFIELD...ROSE
CITY... BELLE RIVER...MILLERVILLE...LEAF VALLEY...MELBY AND MILTONA.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 81 AND
96.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4611 9514 4594 9515 4585 9575 4611 9577
TIME...MOT...LOC 0847Z 259DEG 34KT 4600 9580
SPD
Special weather statement, Jul 21, 2:51 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 AM CDT THU JUL 21 2016
MNZ042-043-210930-
TODD-MORRISON-
351 AM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TODD AND NORTHWESTERN
MORRISON COUNTIES...
AT 350 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WRIGHTSTOWN...OR 27 MILES NORTH OF ALEXANDRIA...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STAPLES...CLARISSA...MOTLEY...EAGLE BEND...STAPLES AIRPORT...
BERTHA...HEWITT AND PHILBROOK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 103 AND 128.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 199 AND 219.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4637 9474 4635 9470 4635 9468 4636 9467
4633 9462 4633 9459 4630 9453 4614 9461
4611 9514 4637 9516
TIME...MOT...LOC 0850Z 259DEG 34KT 4627 9516
SPDSpecial weather statement, Jul 21, 3:32 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT THU JUL 21 2016
MNZ063-WIZ014>016-023>025-027-211030-
WASHINGTON-RUSK-ST. CROIX-DUNN-PIERCE-POLK-BARRON-CHIPPEWA-
432 AM CDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WASHINGTON...
ST. CROIX...WESTERN RUSK...BARRON...NORTHWESTERN DUNN...SOUTHEASTERN
POLK...NORTHERN PIERCE AND NORTHWESTERN CHIPPEWA COUNTIES...
AT 432 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BARRONETT TO NEAR
DERONDA TO WOODBURY. MOVEMENT WAS EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MENOMONIE...RIVER FALLS...RICE LAKE...WOODBURY...MAPLEWOOD...
COTTAGE GROVE...INVER GROVE HEIGHTS...OAKDALE...SOUTH ST. PAUL...
STILLWATER...HUDSON AND NEW RICHMOND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 250 AND 258.
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 1 AND 44.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 114 AND 152.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 124 AND 130...AND NEAR MILE
MARKER 165.
LAT...LON 4527 9133 4474 9214 4482 9301 4489 9302
4489 9299 4492 9299 4528 9255 4572 9217
4564 9215 4564 9106
TIME...MOT...LOC 0932Z 272DEG 46KT 4570 9211 4528 9246 4492 9295
SPDSpecial weather statement, Jul 21, 3:34 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 AM CDT THU JUL 21 2016
MNZ063-067-069-070-074>078-083>085-WIZ024-211030-
SCOTT-SIBLEY-BROWN-WASHINGTON-DAKOTA-NICOLLET-GOODHUE-RICE-WASECA-
BLUE EARTH-STEELE-LE SUEUR-PIERCE-
434 AM CDT THU JUL 21 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BROWN...
DAKOTA...NORTHERN WASECA...SOUTHERN WASHINGTON...NORTHWESTERN
STEELE...SOUTHERN SIBLEY...NORTHERN BLUE EARTH...SCOTT...NICOLLET...
RICE...NORTHWESTERN GOODHUE...LE SUEUR AND CENTRAL PIERCE COUNTIES...
AT 434 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COTTAGE GROVE TO NEAR BELLE PLAINE
TO NEAR ST GEORGE. MOVEMENT WAS SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANKATO...FARIBAULT...NORTHFIELD...RED WING...NEW ULM...EAGAN...
BURNSVILLE...LAKEVILLE...APPLE VALLEY...COTTAGE GROVE...
INVER GROVE HEIGHTS AND SAVAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 49 AND 88.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 300 AND 302.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 97 AND 151.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 45 AND 94.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 88 AND 127.
LAT...LON 4446 9485 4445 9463 4449 9462 4461 9382
4486 9295 4477 9213 4475 9214 4421 9307
4404 9401
TIME...MOT...LOC 0934Z 314DEG 44KT 4484 9287 4456 9376 4442 9464
SPDThunderstorm Wind, Polk
- When
- July 21, 3:45 AM CST to 3:50 AM CST
- Where
- Polk County, 1.25 mi NNW of Clear Lake to Clear Lake
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 45.265, -92.283
Sporadic tree damage occurred across the county. However, the most concentrated area was at Clear Lake County Park, where a local microburst caused considerable damage. Numerous trees were blown down in the park and campground, which is northwest of the town of Clear Lake. The park had to close temporarily due to widespread damage.
Thunderstorm Wind, Barron
- When
- July 21, 3:58 AM CST
- Where
- Barron County, 5.36 mi W of Haugen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.610, -91.880
A large tree was blown down west of Haugen.
Thunderstorm Wind, Barron
- When
- July 21, 4:00 AM CST to 4:05 AM CST
- Where
- Barron County, 3.45 mi N of Rice Lake to 3.87 mi S of Brill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 45.550, -91.732
Several large trees, up to 2.5 feet in diameter, were blown down or uprooted from the north side of Rice Lake, to the east side of the city limits. The most concentrated area was north and east along County Road 48.
Thunderstorm Wind, Barron
- When
- July 21, 4:05 AM CST to 4:08 AM CST
- Where
- Barron County, 1.25 mi WSW of Rice Lake to 2.15 mi SSE of Rice Lake
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Storm Chaser
- Coordinates
- 45.494, -91.754
Severe wind gusts caused damage to several trailer homes on the south side of Rice Lake.
Thunderstorm Wind, Chippewa
- When
- July 21, 4:30 AM CST to 4:45 AM CST
- Where
- Chippewa County, 5.43 mi E of New Auburn to 0.45 mi ENE of Holcombe
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.194, -91.439
Sporadic tree damage occurred across the county but the majority of the damage was across northern Chippewa County, between Highway 40 and Lake Holcombe. The local dispatch at the sheriff's office recorded 22 individual reports of downed trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, July 21 to 24, 201629 injured · 20 events
- Rip Current in North Carolina, July 21, 20161 death · 1 event
- Hail and Damaging Winds in Wisconsin, July 21, 2016$201,000 · 1 in hail · 29 events
- Flash Flooding and Hail in Wisconsin, July 21, 2016$211,000 · 1 in hail · 25 events
- Damaging Winds in Michigan, July 21, 2016$294,000 · 78 kt wind · 17 events
- Hail and Damaging Winds in Georgia, July 21, 2016$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Florida, July 21, 20161 injured · $51,000 · 1 in hail · 6 events
- Damaging Winds in North Carolina, July 21, 2016$50,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Minnesota, July 21, 2016$30,000 · 1 in hail · 12 events
- Lightning Strike in Florida, July 21, 2016$50,000 · 1 event
- Hail and Damaging Winds in Indiana, July 21, 20163 injured · 55 kt wind · 6 events
- Damaging Wind in Illinois, July 21, 2016$40,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644817, 644818, 647394, 644822, 647371.